Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 9, 2021, 4:38 PM EDT for Saint Lucie County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 4:38 PM EDT (20:38 UTC)
- Expired
- Sep 9, 2021, 5:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
066
WWUS82 KMLB 092038
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
438 PM EDT Thu Sep 9 2021
FLZ059-092100-
St. Lucie FL-
438 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of southeastern St.
Lucie County through 500 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walton, Fort Pierce, White City, Saint Lucie Nuclear Power Plant and
Jensen Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2724 8019 2723 8022 2726 8023 2726 8028
2722 8028 2721 8034 2741 8037 2742 8022
2725 8015 2725 8017
TIME...MOT...LOC 2038Z 266DEG 20KT 2731 8026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 9, 3:51 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 9, 3:51 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
351 PM EDT Thu Sep 9 2021
.DISCUSSION...
...Building Seas and Surf With a High Risk of Life-Threatening
Rip Currents Continuing..
Through tonight...Southward propagating boundary interacting with
sufficient instability as well as some help ahead of a low-level
trough axis will keep the higher potential for lightning storms
confined to areas south of Vero Beach to Lake Kissimmee line
through early this evening. Increased wind fields aloft will make
the main hazard of wind gusts up to 50 mph possible within the
strongest storms. Farther north, could see occasional light to
moderate rain with some embedded thunder for a couple more hours,
but subsidence behind the trough axis in addition to the
atmosphere being largely stabilized by earlier convection and
cloud cover should keep the prospects of any additional
development rather low. Will keep 50% rain chances for Okeechobee
and the Treasure Coast through early this evening, 30-40% for
Osceola and southern Brevard, diminishing to 20% for areas north.
Could see a couple showers overnight across Lake county overnight
but have no rain chances elsewhere. Low temps in the lower to mid
70s.
Friday (modified previous)...The remnants of what is currently
Tropical Depression Mindy will continue northeastward off of the
eastern seaboard as it joins with a trough dropping southward
through the Southeast US. The trough will then make its way into
northern portions of the forecast area late Thursday night into
Friday morning. Locally, expecting continued SW flow and increased
shower and lightning storm coverage, thanks to lingering deep
moisture producing PWATs to around 2-2.15". PoPs around 60-70% from
Brevard/Osceola County northward to around 40-60% along and inland
from the Treasure Coast. Could see an isolated severe storm Friday
afternoon, as pockets of enhanced lift traverse the stalling
boundary. The main threat looks to be locally strong wind gusts and
locally heavy rainfall, as DCAPE values approaching 900J/kg and low
level lapse rates steepen. Temps aloft are also progged to cool to
around -8.5C at 500mb over portions over the area, so we could
see some small hail as well. SPC has highlighted the eastern half
of the peninsula from around Melbourne northward as being under a
"Marginal" risk for severe weather. Any activity will diminish in
the few hours after sunset, with shower and storm chances then
migrating offshore overnight. Afternoon highs in the low 90s, with
overnight lows in the mid 70s.
The Weekend (previous)...The stalled boundary will become
progressively more diffuse through the weekend. Will see PoPs
diminish slightly each afternoon to more seasonal norms, as
developing high pressure over the eastern US ushers in a period of
onshore flow that looks to persist into much of the upcoming week.
Shower and storm chances Saturday around 40-60% from south to north,
as higher chances linger near the boundary. Then, becoming 40-50% on
Sunday, with PWATs hovering around 1.9-2". Morning lows increasing,
especially along the coast, due to the developing onshore flow,
remaining in the mid to upper 70s by Monday morning. Highs in the
upper 80s to low 90s.
Monday-Thursday (previous)...As the aforementioned ridge drifts
offshore of the eastern US through mid-week, its axis will remain
north of the local area. Thus, onshore flow persisting through the
end of the forecast period. This should help to keep PoPs near
normal. Although, deep moisture will linger across the area.
Currently, have PoPs between 40-60% each afternoon, with chances
then transitioning offshore for the overnight hours. Temperatures
remaining in the upper 80s to low 90s each afternoon, with morning
lows in the mid-70s, with some upper 70s along the coast.
&&
.AVIATION...
Predominantly VFR conditions this evening and overnight. Showers and
an isolated thunderstorm remain possible, especially along a
convergence line extended across the Treasure Coast terminals that
is moving slowly southward. Drier air will begin to suppress
convection later this evening, with convection eventually dying off
tonight. Friday, slightly drier conditions expected, but there will
still be enough moisture for scattered to numerous thunderstorms,
with one or two possibly being severe.
&&
.MARINE...
Through tonight...Large, long-period swells from distant Hurricane
Larry will keep boating conditions poor to hazardous across the
waters. Seas will continue to build to 6 to 7 ft, possibly up to
8 feet, offshore and 4 to 6 feet nearshore. West winds will be
10-15 kt nearshore and around 15 kt offshore, except briefly 15-20
kt north of Cape Canaveral through late this evening. A Small
Craft Advisory continues for the offshore waters north of
Sebastian Inlet while the small craft should continue to exercise
caution across the remainder of the waters. Navigating inlets will
continue to be hazardous, especially during the times of the
outgoing tide.
Friday-The Weekend (previous)...A weakening frontal boundary will
sag southward into the area Friday. Then, become increasingly
diffuse through the weekend. Higher shower and thunderstorm
chances lingering, before decreasing slightly through Sunday. SW
winds Friday becoming onshore at around 10kts or less Saturday and
Sunday. Swells from distant Hurricane Larry will remain high on
Friday, then wane through the weekend. Seas 5-7ft offshore Friday
morning becoming 5-6ft Saturday morning, then 3-4ft by Sunday.
Early Next Week (previous)...As the boundary washes out, high
pressure will build into the eastern US. The ridge axis is
expected to remain north of the local area, continuing onshore
flow through the period. Shower and storm chances returning to
near seasonal norms, with the highest chances across the interior,
as winds keep activity from drifting back towards the coast.
Winds persisting at around 10-12kts each afternoon, with seas
generally 3-4ft.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 90 74 88 / 10 60 40 60
MCO 76 92 75 92 / 20 70 30 60
MLB 75 90 74 89 / 10 60 30 50
VRB 74 91 73 90 / 10 50 30 40
LEE 76 91 74 92 / 20 60 20 60
SFB 75 92 74 91 / 10 70 30 60
ORL 76 91 75 91 / 10 70 30 60
FPR 73 91 73 90 / 10 50 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EDT Friday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
FORECAST...Combs
RADAR/DSS....Volkmer
AVIATION...HaleyHazardous weather outlook, Sep 9, 11:00 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Thu Sep 9 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1100 AM EDT Thu Sep 9 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture, instability and wind fields will lead to scattered to numerous showers and lightning storms across east central Florida today, expanding southward and increasing in coverage the rest of this morning morning into this afternoon. Today's storms will move rapidly northeast at 25 to 35 mph. The greatest chance for strong to severe storms today will be north of Lake Kissimmee and Vero Beach, with wind gusts in excess of 50 mph, frequent cloud to ground lightning and torrential downpours. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall 1 to 3 inches of rain is possible mainly south and east of I-4 today, and this could result in minor flooding, especially in areas that saw heavy rainfall on Wednesday, mainly across northern Osceola and into Orange county. .RIP CURRENT IMPACT... Building long period swells from distant Hurricane Larry will maintain the High Risk for life-threatening rip currents at area beaches today. Entering the surf is strongly discouraged due to the building surf and increasing threat for numerous strong rip currents. .MARINE THUNDERSTORM GUST IMPACT... Storms moving rapidly from southwest to northeast will be capable of producing wind gusts at or above 35 knots over inland lakes, the Intracoastal Waterway, and local Atlantic waters. The threat will be especially high from Sebastian Inlet northward. Boaters should remain aware to the likelihood of strong to severe storms approaching rapidly from the southwest and seek safe harbor well in advance. .WIND AND SEA IMPACT... Swells from distant Hurricane Larry will build as high as 6 to 8 feet well offshore the coasts of Volusia and Brevard Counties through tonight. In addition, southwest to west winds will increase to between 15 and 20 knots well offshore Volusia County as Tropical Cyclone Mindy moves offshore the Georgia coast later today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Rough surf and a High Risk of dangerous rip currents will continue through Friday, with poor boating conditions also expected. While swells from Larry will subside this weekend, the rip current threat will remain high. Scattered to numerous afternoon showers and lightning storms are expected each day through the weekend. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. .SPOTTER INFORMATION STATEMENT... Spotters should monitor weather conditions and self activate if a warning is issued for their area. Combs/Cristaldi
In the hours before
Local storm report, Sep 9, 1:24 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
124 PM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND GST 3 SSE INDIALANTIC 28.05N 80.56W
09/09/2021 M41 MPH Brevard FL MESONET
APRS STATION DW8248 MEASURED A WIND GUST OF 36KT/41MPH
FROM THE WEST.
&&
REHSpecial weather statement, Sep 9, 2:12 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 PM EDT Thu Sep 9 2021
FLZ053-054-058-091900-
Okeechobee FL-Osceola FL-Indian River FL-
212 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of northeastern
Okeechobee, Indian River and southeastern Osceola Counties through
300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm near
Yeehaw Junction, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2756 8051 2756 8068 2754 8068 2751 8098
2781 8094 2782 8071 2782 8051 2783 8050
2784 8040 2758 8028
TIME...MOT...LOC 1811Z 260DEG 29KT 2770 8086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VolkmerLocal storm report, Sep 9, 3:25 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
325 PM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
09/09/2021 M43 MPH St. Lucie FL MESONET
WXFLOW SITE XSTL MEASURES WIND GUST OF 37KT/43MPH FROM
WSW
&&
JRSSpecial weather statement, Sep 9, 3:27 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Thu Sep 9 2021
FLZ058-092000-
Okeechobee FL-
327 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of central Okeechobee
County through 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Reserve, moving east at 30 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Basinger, Fort Drum and Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2737 8105 2738 8107 2739 8108 2738 8109
2743 8114 2745 8115 2746 8117 2748 8118
2749 8120 2750 8120 2757 8108 2755 8069
2734 8068
TIME...MOT...LOC 1924Z 276DEG 25KT 2748 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VolkmerSpecial weather statement, Sep 9, 3:43 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Thu Sep 9 2021
FLZ058-059-064-092030-
St. Lucie FL-Okeechobee FL-Martin FL-
343 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of St. Lucie,
southeastern Okeechobee and Martin Counties through 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Four Seasons Estates, or 10 miles northeast of
Treasure Island, moving east at 35 mph. A gusty outflow was located
well out ahead of these storms and will arrive well ahead of any
precipitation.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2698 8004 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2720 8078 2756 8077
2756 8030
TIME...MOT...LOC 1942Z 282DEG 31KT 2731 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Sep 9, 4:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
438 PM EDT Thu Sep 9 2021
FLZ059-092100-
St. Lucie FL-
438 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of southeastern St.
Lucie County through 500 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walton, Fort Pierce, White City, Saint Lucie Nuclear Power Plant and
Jensen Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2724 8019 2723 8022 2726 8023 2726 8028
2722 8028 2721 8034 2741 8037 2742 8022
2725 8015 2725 8017
TIME...MOT...LOC 2038Z 266DEG 20KT 2731 8026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Sep 8, 8:31 PM EDT | Areal Flood Warning | MLB | Osceola | 3 hr |
| Sep 8, 8:57 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 8, 9:12 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 9, 3:23 AM EDT | Small Craft Advisory | MLB | 31 hr | |
| Sep 9, 11:28 AM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 9, 12:12 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Sep 9, 12:27 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Sep 9, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Sep 9, 2:12 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Sep 9, 3:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| Sep 9, 3:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| Sep 9, 3:43 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.